Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 31, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 11, 2003, 9:01 AM CDT for Clinton County, Russell County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 9:01 AM CDT (14:01 UTC)
- Expired
- Aug 11, 2003, 11:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clinton County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 143 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 111402 FFWLMK KYC053-207-111600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 901 AM CDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1100 AM CDT * AT 901 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CUMBERLAND CITY...OR ABOUT 33 MILES SOUTHWEST OF SOMERSET. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RADAR INDICATED RAINFALL WAS FROM 2 TO 3 INCHES SINCE 8 AM IN EXTREME SOUTHERN RUSSELL COUNTY. EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS... UNDERPASSES AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3695 8504 3692 8525 3677 8523 3677 8501 $$ JB
1 follow-up statement
000 WGUS73 KLMK 111458 FFSLMK KYC053-207-111615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 957 AM CDT MON AUG 11 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 1100 AM CDT FOR SOUTHERN RUSSELL AND NORTHERN CLINTON COUNTIES IN SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED... LAW ENFORCEMENT OFFICIALS IN CLINTON AND RUSSELL COUNTIES REPORTED NO FLOODING PROBLEMS DUE TO THE RECENT HEAVY RAINS. DOPPLER RADAR INDICATED RAINFALL OF 2.5 TO 3 INCHES HAS OCCURRED SINCE 8 AM. RISES ON LOCAL CREEKS AND STREAMS AND MINOR FLOODING WILL STILL BE POSSIBLE THROUGH LATE MORNING...HOWEVER LIFE OR PROPERTY THREATENING FLASH FLOODING IS NO LONGER EXPECTED IN THE PREVIOUSLY WARNED AREA. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ JB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:45 AM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Aug 11, 1:45 AM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 AM EDT MON AUG 11 2003 WATER VAPOR AND IR SATELLITE PLACE STATIONARY UPPER VORTEX ACROSS SOUTHEASTERN INDIANA THIS MORNING. A COUPLE OF ISOLATED THUNDERSTORMS DID POP UP RIGHT UNDER THIS COLD POCKET ALOFT AROUND 1 AM. WITH META INDICATING WEAK INSTABILITY LASTING THROUGH NIGHT...WOULDNT BE SURPRISED TO SEE A COUPLE OF ADDITIONAL SHOWERS DEVELOP OVER NORTHERN KENTUCKY AND SOUTHERN INDIANA. FOR THE SECOND NIGHT IN ROW...MESO ETA HAS FORECASTED LIGHT PRECIPITATION AND UPWARD MOTION EXTENDING WESTWARD ALONG OHIO RIVER NORTH OF UPPER AIR CIRCULATION. WILL MENTION ISOLATED DURING MORNING...WITH 30 TO 40 SCATTERED COVERAGE THIS AFTERNOON. THINK QUITE A BIT OF CLOUDINESS WILL CONTINUE ALONG/NORTH OF OHIO RIVER THROUGH THE MORNING HOURS. WITH UPPER TROUGH STATIONARY OVER KENTUCKY THIS AFTERNOON...SCATTERED SLOW MOVING CONVECTION...WITH ISOLATED AREAS OF HEAVY RAINFALL A GOOD BET ONCE AGAIN. WITH MORE CLOUDINESS APPARENT OVER NORTHERN CWA THIS MORNING...TODAYS HIGHS MAY BE A COUPLE OF DEGREES LESS THAN YESTERDAY. UPPER LEVEL TROUGH RETROGRADES TO SOUTHWEST BEGINNING TUESDAY AS SURFACE HIGH AND UPPER LEVEL RIDGE BEGINS TO DEVELOP OVER GREAT LAKES. SURFACE WINDS WILL BECOME MORE EASTERLY TUESDAY AFTERNOON AS HIGH PRESSURE MOVES INTO THE WESTERN GREAT LAKES. SCATTERED THUNDERSTORMS POSSIBLE ONE MORE DAY ON TUESDAY...BEFORE RISING TEMPERATURES ALOFT PRESAGE BOTH A WARMUP...AND LESSENING CHANCES OF RAIN BEGINNING WEDNESDAY. .LMK...NONE. JSD/AB
Hazardous weather outlook, Aug 11, 6:02 AM CDT, 2 hours 59 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 608 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. PATCHY AREAS OF FOG...LOCALLY DENSE IN SOME AREAS...WILL DISSIPATE DURING THE FIRST TWO OR THREE HOURS AFTER SUNRISE THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP WILL MOVE SLOWLY ...BRINGING A THREAT OF LOCALLY HEAVY RAINFALL OF AN INCH OR MORE TO SOME LOCATIONS. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...SOME HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM THE STRONGER STORMS. PATCHY DENSE FOG MAY DEVELOP AFTER MIDNIGHT TONIGHT ACROSS AREAS THAT EXPERIENCED RAIN DURING TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. AS IN PREVIOUS DAYS...THE SHOWERS AND THUNDERSTORMS SHOULD DEVELOP DURING THE AFTERNOON AND DIMINISH BY MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DENMAN
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:05 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 25 min |
| Aug 11, 2:36 PM CDT | Flash Flood Warning | LMK | Butler | 84 min |
| Aug 11, 3:37 PM CDT | Flash Flood Warning | LMK | Grayson | 113 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.